MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM920030
Medical Device Problem Codes Retraction Problem (1536); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone was not reported / available.[conclusion]: the healthcare professional reported that during the procedure with the 3.5mm x 6mm aneurysm on the middle cerebral artery (mca), the 2.00mm x 3.00cm galaxy g3 mini coil (glm920030 / 30395486) was being advanced into the aneurysm, and as it exited the distal end of the concomitant sl-10® microcatheter (stryker), it looked like it had stretched out.The physician tried to remove the coil, but it caught the distal end of the microcatheter.Both coil and microcatheter were removed from the patient.It was confirmed that the coil was removed and the patient was checked to verify that no part of the coil became detached in the patient¿s anatomy.The coil was confirmed to have detached outside of the patient¿s body.Continuous flush had been maintained through the concomitant microcatheter.There was no resistance between the guidewire and the microcatheter when the target site was being accessed.There was no resistance at any time during advancement of the coil through the microcatheter.Prior to the issue encountered with the complaint coil, four (4) coils went through the same microcatheter without resistance.There were no kinks in the microcatheter that may have contributed to the reported issue.There was no coil entanglement with previously placed coil that could have contributed to the reported issue.The reported issue resulted in a 3-minute procedure delay.It was reported that the procedure was successfully completed; there was no report of any patient injury or complication.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30395486) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product evaluation and analysis cannot be conducted as the product was not available to be returned.Determination of causes and possible contributing factors could not be made.As such, the investigation will be closed.With the information provided in the complaint and without the product available for analysis, the reported issue by the customer cannot be confirmed.Withdrawal difficulty into microcatheter and coil stretching in microcatheter are known potential issues associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Assignment of root cause for the event remains speculative and inconclusive, based on the information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, target lesion size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure with the 3.5mm x 6mm aneurysm on the middle cerebral artery (mca), the 2.00mm x 3.00cm galaxy g3 mini coil (glm920030 / 30395486) was being advanced into the aneurysm, and as it exited the distal end of the concomitant sl-10® microcatheter (stryker), it looked like it had stretched out.The physician tried to remove the coil, but it caught the distal end of the microcatheter.Both coil and microcatheter were removed from the patient.It was confirmed that the coil was removed and the patient was checked to verify that no part of the coil became detached in the patient¿s anatomy.The coil was confirmed to have detached outside of the patient¿s body.Continuous flush had been maintained through the concomitant microcatheter.There was no resistance between the guidewire and the microcatheter when the target site was being accessed.There was no resistance at any time during advancement of the coil through the microcatheter.Prior to the issue encountered with the complaint coil, four (4) coils went through the same microcatheter without resistance.There were no kinks in the microcatheter that may have contributed to the reported issue.There was no coil entanglement with previously placed coil that could have contributed to the reported issue.The reported issue resulted in a 3-minute procedure delay.It was reported that the procedure was successfully completed; there was no report of any patient injury or complication.

Brand Name
GALAXY G3 MINI 2MM X 3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12436843
Report Number3008114965-2021-00424
Device Sequence Number11659064
Product Code KRD
UDI-Device Identifier10886704080299
UDI-Public10886704080299
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberGLM920030
Device Catalogue NumberGLM920030
Device Lot Number30395486
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2021
Initial Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10® MICROCATHETER (STRYKER)